Hail, Ward
- When
- May 10, 11:58 AM CST to 12:00 PM CST
- Where
- Ward County, 3.49 mi S of Des Lacs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 48.200, -101.560
Early afternoon thunderstorms developed across portions of north central North Dakota on May 10th. Two reports of large hail were received in Ward County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Early afternoon thunderstorms developed across portions of north central North Dakota on May 10th. Two reports of large hail were received in Ward County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 10, 11:46 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1246 PM CDT TUE MAY 10 2011 .UPDATE...TEMPERATURES AND PRECIPITATION. && .DISCUSSION...CURRENTLY...A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW ROTATING THROUGH WESTERN NORTH DAKOTA AND EASTERN MONTANA...WAS INCREASING IN AREA COVERAGE AND INTENSITY. THIS CALLS FOR MORE WIDESPREAD THUNDERSTORMS NORTHWEST THIS AFTERNOON. ALSO THE FAR SOUTH WAS NOW BECOMING PARTLY SUNNY...WHICH WILL NOW ALLOW TEMPERATURES TO RISE SOME. BUT MOST OF THE AREA WILL BE COOLER THAN FORECAST DUE TO CLOUDS AND SHOWERS. && .AVIATION...AN ELONGATED SURFACE LOW ALONG THE NORTH DAKOTA SOUTH DAKOTA BORDER WILL MOVE SLOWLY NORTHEAST TONIGHT. IFR CONDITIONS IN STRATUS AND RAIN CAN BE EXPECTED ACROSS MOST OF THE STATE THIS AFTERNOON...WITH THUNDERSTORMS LIKELY IN THE SOUTH CENTRAL AND SOUTHEAST LATER THIS AFTERNOON AS THE LOW LIFTS. AS THE LOW MOVES INTO CANADA LATE THIS EVENING STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE STATE AND CONDITIONS SHOULD IMPROVE FROM THE WEST TO VFR CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ001-002-009-010- 017. && SHORT TERM...WAA LONG TERM....TSW AVIATION...TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT TUE MAY 10 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 AM CDT TUE MAY 10 2011 /302 AM MDT TUE MAY 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN THE MORNING. IN THE AFTERNOON...THE HEAVIEST RAINFALL WILL BE CONFINED TO WESTERN AND NORTHERN NORTH DAKOTA. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER WESTERN NORTH DAKOTA THROUGH TONIGHT. THE SHOWERS WILL TAPER OFF FROM SOUTH TO NORTH LATER THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... CALL REPORTS OF SEVERE WEATHER...INCLUDING HEAVY RAIN...INTO THE NATIONAL WEATHER SERVICE AT 701-223-4582. KS
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302526, 302527.